MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER
Model Number 103-0606-200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an avigo guidewire had broken.Angiography showed that the aneurysm was an aneurysm of the posterior communicating artery segment, the parent artery was 4.6mm, the aneurysm size was 6.4*3.9, and the aneurysm diameter was 5.1.The surgical plan was to use stent-assisted embolization, the avigo micro-guide wire with micro-catheter rebar 18, the micro-catheter reached the expected position, and the avigo micro-guide wire with echelon-10 in place aneurysm.After withdrawing avigo, it was found that the tip of the guide wire was incomplete, and then the microcatheter was also withdrawn, and part of the guide wire was found to be broken in the microcatheter.Replaced the guide wire and microcatheter and put them in place again.Filled in the first coil, embolized with apb-6-15-3d-ss, deployed part of the coil in the aneurysm, and the sfr-6-30 stent was semi-deployed.Then chose apb-4-8-3d-ss, apb-2-4-3d-es, apb-1.5-3-3d, apb-1-2-3d for embolization in sequence, dense embolization of aneurysm body, the stent was deployed, and the operation ended successfully.No patient injury or symptosm were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the device was prepared as indicated in the ifu (inspection,¿hydration, etc.).The procedure was completed by replacing the guide wire with a new one, the microcatheter, after it was in place, filled the coil to complete the surgery.The cause of the guidewire breaking was not determined.There was no friction or difficulty with the guidewire and catheter.
 
Additional Manufacturer Narrative
Product analysis #289021509:¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ as found condition: the avigo guidewire was returned for analysis within a shipping box and plastic a bio-pouch.¿ damage location details: no bends or kinks were found with the avigo guidewire.When compared to the product drawing, the distal ~5.5cm of the avigo guidewire was found separated and not returned.¿ testing/analysis: the distal jacket length was measured to be ~32.5cm.The avigo guidewire was sent out for sem (scanning electron microscopy) failure analysis.As per the sem report, the broken end failed via torsional fatigue.¿ conclusion: based on the device analysis and reported information, the customers¿ ¿guidewire separation/break¿ report was confirmed.As the avigo guidewire broke via torsional fatigue this indicates that the guidewire broke likely due to excessive manipulation (torque) being applied to the guidewire.However, it was reported there was no friction or difficulty with the avigo guidewire and catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
0.14 GUIDEWIRES
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16753474
Report Number2029214-2023-00651
Device Sequence Number17001539
Product Code DQX
UDI-Device Identifier00763000338275
UDI-Public00763000338275
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model Number103-0606-200
Device Catalogue Number103-0606-200
Device Lot NumberB425395
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer04/13/2023
05/29/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date04/24/2023
05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexUnknown